Opioids are widely used for the treatment of moderate/severe pain in cancer and noncancer patients. In this study, we searched for safety signals for a wide variety of opioid-related adverse events (AEs) in elderly patients by disproportionality analysis using the Japanese Adverse Drug Event Report (JADER) database. Data from the JADER database from April 2004 to May 2018 were obtained from the Pharmaceuticals and Medical Devices Agency website. Safety signal detection of opioid-related AEs in elderly patients was defined using the relative elderly reporting odds ratio (ROR). Among the analyzed AEs, opioid-induced neurotoxicity (OIN) was assessed based on the time to onset using the Weibull shape parameter. The following safety signals were detected in elderly patients: respiratory depression, somnolence, hallucinations, akathisia and OIN. Fentanyl, tramadol, oxycodone and morphine exhibited a large relative elderly ROR for OIN. The median time to onset of OIN of transdermal fentanyl, oral tramadol, oral oxycodone and oral morphine was 13.5, 6, 9, and 6 d, respectively. These opioids were classified as early failure types using the Weibull distribution. Our results showed that elderly patients who are administered opioids should be closely monitored for AEs, such as respiratory depression, OIN and akathisia.